MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE INNER SCREW; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

DEPUY-SYNTHES SPINE INNER SCREW; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 188362025
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Lot unknown.Awaiting sample: a follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not yet returned for evaluation.
 
Event or Problem Description
It was reported that during final tightening of occipital plate the set screws would not lock in and appeared to be cross threaded.Several set screws were tried, in the end a new 31mm plate, set screws and final tightener were used and the case was able to be completed.
 
Additional Manufacturer Narrative
Visual examination of the returned device found the threads were torn off.A review of the device history records was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause for the threads being torn cannot be positively determined.A potential root cause may be due to inadvertently cross-threading the set screw with the screw on the plate during the insertion.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INNER SCREW
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6768803
Report Number1526439-2017-10637
Device Sequence Number2064685
Product Code KWP
UDI-Device Identifier10705034158853
UDI-Public(01)10705034158853
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151885
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number188362025
Device Catalogue Number188362025
Device Lot NumberBDK53W2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2017
Initial Date Received by Manufacturer 07/23/2017
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date08/25/2017
Patient Sequence Number1